• How long do the side effects from chemo meds start to rear there ugly head? Also is there anyone here that had MGUS prior to diagnosis of MM

    Asked by Beierly on Monday, December 3, 2012

    How long do the side effects from chemo meds start to rear there ugly head? Also is there anyone here that had MGUS prior to diagnosis of MM

    5 Answers from the Community

    5 answers
    • ticklingcancer's Avatar

      You may not get any side effects at all. For me...I received chemo 5 days a week. By that fifth day, I was hating life. I got two weeks off before starting my next 5 days. Did this for 12 weeks. Again, you could be one of the lucky ones and have no side effects. Everyone responds differently. Good luck with your treatment.

      almost 4 years ago
    • Harry's Avatar

      It depends upon the chemo and is different for everyone. Some people report that the side effects don't kick in for a day or two until after the medicines to deal with them wear off. For me, the effects hit on the day I got the chemo. Ask your doctor how he intends to treat you for side effects. He can pre-treat you. Also, report anyside effects you get to your doctor. He may be able to help

      almost 4 years ago
    • BuckeyeShelby's Avatar

      I'm only an every 3 weeks schedule. I get leg pain (if I don't medicate) starting on day 2 of each cycle. As far as hair loss, that started 3 days before my 2nd treatment. I started neuropathy w/in a week or so of my first chemo, which surprised everyone that it came on that quickly. As TC said, everyone is on their own schedule. Depends on your exact treatment and your body chemistry. I'm on Taxol & Carboplactin. Here's to hoping that you have few and mild side effects, if any at all.

      almost 4 years ago
    • SueRae1's Avatar

      I have had side effects with every treatment. The exhaustion and chemo brain and problems sleeping start about 24 hours after my infusion and last 2-3 days. Other side effects such as bad white blood cell counts took about 6 weeks to show up, and extreme anemia took about 3 months.

      A lot of depends on the individual and the chemo regimen.

      almost 4 years ago
    • KarynBe's Avatar

      It is different for everyone. I was expecting to be sick the next day but I didn't. I noticed a ringing in my ears and it felt like my body was vibrating. Fatigue set in a few days later. I didn't have nausea until my second round. I drank ginger tea, that helped a little. I used an ice pack in a wet washcloth set in a bowl of ice by my bed at night to cool the hot flashes. Remeber it's different with everyone. I share my experience here: http://onepinkwarrior.blogspot.com/ Good luck to you, stay positive. remember, everyone reacts differently.

      almost 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more multiple myeloma questions.  Also, don't forget to check out our Multiple Myeloma page.